Arkansas, 2003

Hail in Arkansas, May 3, 2003

May 3, 2003 · NWS MEG · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 2, 8:50 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, May 2, 8:50 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT FRI MAY 2 2003

A SFC BOUNDARY ALONG THE SRN BORDER OF THE CWA WILL REMAIN
STATIONARY THROUGH TNT. EXPECT A SLIGHTLY DRIER NRLY BREEZE N OF THE
BOUNDARY. STILL CANNOT RULE OUT A TSTM NEAR THE BOUNDARY IN THE SRN
PART OF THE CWA...SO WILL KEEP SLIGHT POPS IN THAT AREA.
ELSEWHERE...EXPECT DRY CONDITIONS TNT.

PLAN ON UPDATING THE FCSTS TO REMOVE POPS IN NRN 2/3RDS AND MAKE
MINOR ADJUSTMENTS ON TEMPS...DEWPOINTS AND WINDS.

.MEG...NONE.

SWC
Hazardous weather outlook, May 2, 5:40 PM CST, 7 hours 40 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT
THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME FROM SATURDAY NIGHT
THROUGH WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Special weather statement, May 3, 12:27 AM CST, 53 minutes before
ARZ048-030730-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
127 AM CDT SAT MAY 3 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF PALESTINE AT 127
AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST
CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, St. Francis

When
May 3, 1:20 AM CST to 1:25 AM CST
Where
St. Francis County, Forrest City
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.017, -90.767

Hail, St. Francis

When
May 3, 1:40 AM CST to 1:45 AM CST
Where
St. Francis County, Forrest City
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.017, -90.767

Hail, Crittenden

When
May 3, 2:00 AM CST to 2:05 AM CST
Where
Crittenden County, Proctor
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
35.100, -90.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357288, 5357289, 5357290.